About this Journal Submit a Manuscript Table of Contents
Advances in Mathematical Physics
Volume 2011 (2011), Article ID 854719, 4 pages
http://dx.doi.org/10.1155/2011/854719
Research Article

Justification of the NLS Approximation for the KdV Equation Using the Miura Transformation

IADM, Universität Stuttgart, Pfaffenwaldring 57, 70569 Stuttgart, Germany

Received 4 March 2011; Accepted 16 March 2011

Academic Editor: Pavel Exner

Copyright © 2011 Guido Schneider. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. A. Kalyakin, “Asymptotic decay of a one-dimensional wave packet in a nonlinear dispersive medium,” Matematicheskiĭ Sbornik. Novaya Seriya, vol. 132(174), no. 4, pp. 470–495, 592, 1987. View at Zentralblatt MATH
  2. P. Kirrmann, G. Schneider, and A. Mielke, “The validity of modulation equations for extended systems with cubic nonlinearities,” Proceedings of the Royal Society of Edinburgh A, vol. 122, no. 1-2, pp. 85–91, 1992. View at Zentralblatt MATH
  3. G. Schneider, “Justification of modulation equations for hyperbolic systems via normal forms,” NoDEA. Nonlinear Differential Equations and Applications, vol. 5, no. 1, pp. 69–82, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. G. Schneider, “Justification and failure of the nonlinear Schrödinger equation in case of non-trivial quadratic resonances,” Journal of Differential Equations, vol. 216, no. 2, pp. 354–386, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. G. Schneider, “Approximation of the Korteweg-de Vries equation by the nonlinear Schrödinger equation,” Journal of Differential Equations, vol. 147, no. 2, pp. 333–354, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. W.-P. Düll and G. Schneider, “Justification of the nonlinear Schrödinger equation for a resonant Boussinesq model,” Indiana University Mathematics Journal, vol. 55, no. 6, pp. 1813–1834, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. V. E. Zakharov, “Stability of periodic waves of finite amplitude on the surface of a deep fluid,” Journal of Applied Mechanics and Technical Physics, vol. 4, pp. 190–194, 1968.
  8. N. Totz and S. Wu, “A rigorous justification of the modulation approximation to the 2d full water wave problem,” Preprint, 2011. View at Publisher · View at Google Scholar
  9. R. S. Johnson, “On the modulation of water waves on shear flows,” Proceedings of the Royal Society of London A, vol. 347, pp. 537–546, 1976. View at Publisher · View at Google Scholar
  10. V. E. Zakharov and E. A. Kuznetsov, “Multiscale expansions in the theory of systems integrable by the inverse scattering transform,” Physica D, vol. 18, no. 1–3, pp. 455–463, 1986. View at Publisher · View at Google Scholar
  11. E. R. Tracy, J. W. Larson, A. R. Osborne, and L. Bergamasco, “On the nonlinear Schrödinger limit of the Korteweg-de Vries equation,” Physica D, vol. 32, no. 1, pp. 83–106, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. J. P. Boyd and G.-Y. Chen, “Weakly nonlinear wavepackets in the Korteweg-de Vries equation: the KdV/NLS connection,” Mathematics and Computers in Simulation, vol. 55, no. 4–6, pp. 317–328, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. P. G. Drazin and R. S. Johnson, Solitons: An Introduction, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, UK, 1989.